Alert archive / Alabama / Severe Thunderstorm Warnings in 1996
Severe Thunderstorm Warning 39, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Mar 6, 1996, 2:47 AM CST for Clarke County, Alabama. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 6, 1996, 2:47 AM CST (08:47 UTC)
- Expired
- Mar 6, 1996, 3:30 AM CST
- In force
- 43 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties
County Clarke County, AL
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 8.8 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1011 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 249 m²/s²
- 0-3 km storm-relative helicity
- 322 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMOB 060847 RRA SVRMOB ALC025-060930- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 247 AM CST WED MAR 6 1996 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 330 AM CST FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTHWEST ALABAMA ...NORTHERN CLARKE COUNTY AT 245 AM...MOBILE DOPPLER WEATHER RADAR SHOWED A SEVERE THUNDERSTORM PUSHING OUT OF WASHINGTON COUNTY AND INTO CLARKE COUNTY. THE STORM WILL BE APPROACHING GROVE HILL FROM 300 T0 315 AM. THIS STORM WAS MOVING RAPIDLY TO THE EAST NORTHEAST AT 55 MPH. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. REMAIN CALM BUT BE ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 5, 7:26 PM CST, 7 hours 21 minutes earlier.
Area forecast discussion, Mar 5, 7:26 PM CST, 7 hours 21 minutes before
AREA FORECAST DISCUSSION...MESOSCALE UPDATE NATIONAL WEATHER SERVICE MOBILE AL 730 PM CST TUE MAR 5 1996 00Z SFC FRONT ACROSS MID MS VALLEY AND HI PRES RIDG OFF SE US CST SETTING THE STAGE FOR ACTIVE MID WEEK WX EVENT. KMOB 88D RETURNS WIDELY SCATTERED SHOWERS WHICH SEEM TO BE DVLPNG IN RESPONSE TO THERMAL MID/UPPER LEVEL TROF PASSING ACRS SRN STATES AS PER 18Z RUC 06HR FCST AND NOT SO MUCH...LOLVL INDUCED. AS THERMAL FEATURE PIVOTS NEWRD...ACTIVITY SHUD CONT TO DIMINISH AS CURRENT TRENDS INDICATE. SIL 00Z RAOBS TELL OF AN INCRNG DESTABILIZING ATMS AS LI'S -3 AND CAPES NEARING 1000 J/KG. MAP DATA HAS ABUNDANT LOLVL MOISTURE IN PLACE WITH DWPTS IN MID 60S...WHICH WILL CONTINUE WITH STIFF LOLVVL SRLY FLOW. CHANGING OF THE SEASONAL GUARD FCST THINKING LOOKS GOOD AS TSTMS...SOME SVR PSBL WED AND END OF THE WEEK CHILL DOWN...INVADES GULF STATES. GJM
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 6, 2:21 AM CST | Severe Thunderstorm Warning | MOB | Washington | 54 min |
| Mar 6, 5:26 PM CST | Severe Thunderstorm Warning | MOB | Washington | 34 min |
| Mar 6, 5:57 PM CST | Severe Thunderstorm Warning | MOB | Choctaw | 63 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 1996Every severe thunderstorm warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.